Hail, Westmoreland
- When
- April 13, 2:15 PM EST
- Where
- Westmoreland County, Montross
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -76.833
Dime to quarter sized hail fell.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 13, 10:00 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1100 AM EDT THU APR 13 2006 .SHORT TERM /REST OF TODAY/...WEAK COLD FRONT BASICALLY DISSIPATING OVER THE NRN ZONES RIGHT NOW...WITH LITTLE IN THE WAY OF A WIND SHIFT OR MSTR BNDRY. STILL SOME DEGREE OF INSTABILITY THIS AFTN AS MID LVL LAPSE RATES ACRS THE NORTH ARE NEAR 7 C...WITH UPR COLD POOL. NOT MUCH MSTR TO WORK WITH BUT AREA SNDGS SHOWING CONVEC TEMPS IN MID 70S SO HAVE SENT UPDATED ZONES TO GO WITH SLGT CHC TSTMS ACRS NORTH FOR MID TO LATE AFTN HRS AS TEMPS RISE/APPRCH 80 F. LOOKS A BIT TOO DRY FARTHER SOUTH BUT WILL NEED TO MONITOR. .MARINE...CONDS JUST BLO SCA NOW. && .PREVIOUS DISCUSSION... (ISSUED 342 AM EDT THU APR 13 2006) SHORT TERM... TODAY... LINE OF SHOWERS AND STORMS MOVING OVER SRN PA AND INTO WV. THIS LINE WILL CONTINUE TO MOVE SE ALTHOUGH IN A WEAKENING STAGE. STRONG SOUTH FLOW OVER SE VA BRINGING IN DEW PTS INTO THE LOWER TO MIDDLE 50S. LAPSE RATE SHOWING SOME INSTABILITY INTO THIS MORNING OVER EASTERN VA. NOTICING A OUTFLOW BOUNDARY MOVING SOUTH OF THE MAIN LINE OF SHOWERS AND THUNDERSTORMS ON LWX RADAR. THIS BOUNDARY MAY ENHANCE ACTIVITY SOUTHWARD THIS MORNING SO BUMPED UP POPS OVER NORTH WITH THAT THINKING IN MIND. COULD SEE A FEW RUMBLES OF THUNDER OVER NORTHEASTERN THIRD SO ADDED ISOL WORDING. QUESTION THEN TURNS TO HOW FAR SOUTH SHOWER ACTIVITY WILL DEVELOP SO WENT SLT CHC AS FAR SOUTH AS A LINE EXTENDING SOUTHEAST FROM FLUVANNA TO SUFFOLK THEN EASTWARD OVER TO VA BEACH COUNTIES UNTIL MID MORNING. KEPT A CHC FOR -SHRA OVER THE DELMARVA PENINSULA TILL 18Z TODAY WITH ANY LEFTOVER LINGERING ACTIVITY. MAX TEMPS LEFT AS IS WITH UNCERTAINTY OF COVERAGE OF ACTIVITY. SKIES SHOULD BECOME PARTLY CLOUDY TO MOSTLY CLEAR TOWARDS EVENING. TONIGHT INTO FRIDAY... MCS WILL BE ONGOING OVER UPR MIDWEST/WRN GRT LAKES AREA DURING THE EVENING AND SHOULD CONTINUE PROPAGATE SOUTHEASTWARD WITH NW FLOW ALOFT. CLOUDS WILL BE ON THE INCREASE OVER WESTERN HALF OF CWA LATE TONIGHT. MCS WILL WEAKEN BEFORE MOVING INTO REGION EARLY ON FRIDAY. OVERALL...LOOKS LIKE A BETTER CHANCE FOR THUNDER ACTIVITY AND MUCH NEEDED RAINFALL. FCST SOUNDINGS SHOW STRONGER LOW/MID LVL JETS THAN THIS MORNINGS ACTIVITY AND PWAT LVLS OVER AN INCH. BEST LIFT AND FORCING ONCE AGAIN WILL BE OVER THE NORTHERN HALF OF CWA. LONG TERM... FRIDAY EVENING WEDNESDAY... STATIONARY BOUNDARY WILL HOLD OVER MID-ATL REGION BEHIND SYSTEM THAT WILL EJECT OUT OF CWA EARLIER IN THE DAY AND NUMEROUS SHORT WAVES/COMPLEXES WILL CONTINUE TO MOVE ALONG STATIONARY BOUNDARY AS LONG AS MID LVL RIDGE HOLDS OVER CENTRAL PLAINS. NEXT IN A SERIES OF COMPLEXES MOVES TOWARD THE REGION OVERNIGHT INTO SAT. MEANWHILE...CUT OFF LOW WILL MOVE INTO THE FOUR CORNERS REGION AND PHASE WITH NORTHERN STREAM OVER INTERMOUNTAIN MIDWEST AND INTO THE PLAINS ON SATURDAY. THIS SYSTEM LOOKS TO WEAKEN RIDGE FOR A SHORT TIMEFRAME CURRENTLY HOLDING OVER THE PLAINS. THIS STORM SYSTEM LOOKS TO RACE TOWARDS CWA SUN NIGHT INTO MONDAY (AS A STRONGER MCS) AND ALLOW THE AFOREMENTIONED STATIONARY BOUNDARY TO ACT AS A BACKDOOR COLD FRONT...BRINGING IN MORE SEASONABLE TEMPERATURES INTO MIDDLE OF NEXT WEEK. AVIATION... WILL CONTINUE TO SEE VFR CONDITIONS FOR THE MOST PART OVER THE NEXT 24-36 HRS...WITH A COUPLE OF EXCEPTIONS. FIRST...DIMINISHING SHOWERS/ISOLATED TSTMS CURRENTLY APPROACHING NRN VA MAY HOLD TOGETHER TO PROVIDE A BRIEF PERIOD OF SHOWERS (MVFR VSBYS) TO SBY BY MID MORNING. TONIGHT...COULD BE LOOKING AT SOME PATCHY FOG (MAINLY MVFR VSBYS) AS WINDS BECOME LIGHT OR CALM. BEST CHANCE WOULD BE BEFORE 3 OR SO AM HOWEVER...AS ANTICIPATE THICKER CLOUD COVER/ INCREASED SURFACE MIXING TO MOVE IN THEREAFTER. MARINE... WILL CONTINUE TO HEADLINE SMALL CRAFT ADVISORIES OVER THE CHES BAY WATERS AND MID ATLC CSTL WATERS N OF CHINCOTEAGUE WITH THE PRE-FRONTAL SOUTHERLY SURGE. ONCE AGAIN...DEGREE OF STABILITY OVER THE WATERS WILL MAKE THIS A MARGINAL ADVISORY. COULD BE LOOKING AT MARGINAL SCA CONDITIONS (15-20 KT WINDS OVER CHES BAY AND/OR CURRITUCK SOUND) AGAIN ON FRIDAY AHEAD OF THE NEXT TROUGH...OTHER THAN THAT NO HEADLINES EXPECTED IN THE FORESEEABLE FUTURE. SHORT/LONG TERM...WAMSLEY && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM UPDATES...BROWN/FMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 644 AM EDT THU APR 13 2006 ANZ633-MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100- 141045- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 644 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PERIODIC SHOWERS AND THUNDERSTORMS MAY AFFECT THE REGION AT TIMES FRIDAY INTO MONDAY. ALTHOUGH SOME MAY PRODUCE GUSTY WINDS AND HEAVY RAIN...NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>632-650-652-654-656-658-670-MDZ025-141045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-MARYLAND BEACHES- 644 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... PERIODIC SHOWERS AND THUNDERSTORMS MAY AFFECT THE REGION AT TIMES FRIDAY INTO MONDAY. ALTHOUGH SOME MAY PRODUCE GUSTY WINDS AND HEAVY RAIN...NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 248 PM EDT THU APR 13 2006 VAZ075-131915- WESTMORELAND VA- 248 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORM MOVING INTO NORTHERN WESTMORELAND COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF COLONIAL BEACH...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR POTOMAC BEACH AT 300 PM EDT...COLONIAL BEACH...AND...OAK GROVE AT 305 PM EDT...POTOMAC MILLS AT 315 PM EDT. WIND GUSTS TO 40 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 312 PM EDT THU APR 13 2006 VAZ075>077-131945- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 312 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORM MOVING THROUGH NORTH CENTRAL WESTMORELAND COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MONTROSS...OR ABOUT 7 MILES SOUTHEAST OF COLONIAL BEACH...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MONTROSS AT 320 PM EDT...MOUNT HOLLY AT 325 PM EDT...KREMLIN AT 330 PM EDT...OLDHAMS AT 335 PM EDT...GIBEON AT 340 PM EDT...CALLAO AT 345 PM EDT. WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. 25
The Sterling radar (KLWX), 113 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
4 hail. Local standard time, as filed.
Dime to quarter sized hail fell.
Penny to nickel sized hail fell in Mount Holly.
Penny to nickel sized hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503337, 5503338, 5503433, 5503434.